FORUMS

Connect with people who understand what you are going through, seek advice and surround yourself with support. We're free, anonymous, and professionally moderated 24/7.

  • 47,612Members
  • 1,358,869Posts
  • 1,400,000Visitors
Something’s not right

I think the medication is making everything worse

I think the medication is making everything worse

I went to the doctor a few months ago and she said I had a low mood and high anxiety… and I’ve been on medication for a month now and I’ve never been more anxious, I keep waiting for it to kick in properly but I’m such a mess. I’m more distracted than ever, my heart hasn’t stopped racing for this whole week. My friends keep noting that I’ve been more unable to sit still than usual, and I’ve been hitting myself and throwing myself around. I just feel deeply unsettled constantly and it started getting worse after I’d been on the meds for about 2 1/2 or 3 weeks, is this normal? It’s unbearable, I’ve taken several days of of my part time job, and I kind of just want to lock myself in my room forever, it hasn’t helped with any of my prexisting issues at all yet, which were anxiety and executive dysfunction. But my parents told me to tough it out for another month? Because they can take like 8 weeks to kick in. I can’t live like this for another month. I can’t keep my attention on anything and I can’t make myself do anything. Should I stop taking them? It says not to do that, should I just go back to the doctor? I’m kind of too scared to do that but it’s for my own good so I should, right? Is this the normal experience?

5 replies

1 - 5 of 5

In response to: I think the medication is making everything worse

Re: I think the medication is making everything worse

Hey @WestHaven

Sorry to hear your new medication experience has been so difficult.

Whilst it's true meds can take a long time to 'work' you should definitely go see your Dr/GP to discuss your issues. Don't just stop taking them first.

In response to: I think the medication is making everything worse

Re: I think the medication is making everything worse

Hi@WestHaven,

Sometimes the meds can increase your anxiety initially before they level out. It is possible they are not the correct medication. Gps assume it's just anxiety and depression. The best person to see for this is a psychiatrist and they can also diagnose you. They can be pricey but you will get majority of your money back on Medicare. I would call the mental Healthline to come and see you. They might be able to get you in to see a public psychiatrist.

In response to: I think the medication is making everything worse

Re: I think the medication is making everything worse

Hi@WestHaven, hi again I recommend doing some boxed breathing as you need to help calm the anxiety. Here is the link https://m.youtube.com/shorts/8SkhiNmk614

In response to: I think the medication is making everything worse

Re: I think the medication is making everything worse

Okay I’ll try getting an appointment with a psychiatrist then, thank you for your help

In response to: I think the medication is making everything worse

Re: I think the medication is making everything worse

Hi@WestHaven,

I saw one through Dokotela. I was able to see one a lot sooner than most other places. You will need a referral from your GP. Best of wishes, hope you get better soon. If you find that you are struggling or not coping at all call the mental Healthline or go to the hospital.

1 - 5 of 5